advertisement
Question
Posted by: Thandi | 2010-10-07

drug intolerance halfway thru course?

Hi Doc

I am nearing the halfway mark with my Acnetane course –  I will be three months in on Oct 17. However I notice for the last two weeks now, an increased intolerance to it. This has not been the case all along. I have been on the present dosage of 40mg/day for about 2 mths now (worked my way up slowly from 10mg/day to help my body adjust). I don’ t understand why I am suffering only now. Why at 40mg/day for a full 8 weeks now, shd intolerance suddenly kick in?

My derma wants us to get to the agreed 50mg/day and remain there for the last 3 mths but at 40mg/day my lips are almost bleeding from dryness. The entire top layer of skin on both lips is not there, burned away really. It is all bright pink and raw, ppl get a total shock just looking at me because I have no skin on my lips and look exactly like a burn victim. As I am a black person, the presence of pink, raw skin on my face is ten times more obvious. If I do not have my lip salve with me, the skin sticks together because it is so completely raw.

Additionally I have had bad bone pain  it is at its worst in the morning after I’ ve been lying still all night. When I move around there is some improvement but it is horrific in the morning. Lastly the eye dryness is suddenly far worse. Artificial tears seem to help only for the five minutes after they are applied. Otherwise they are red and irritated from extreme dryness.

My derma feels my body is just going thru a re-adjustment to the drug and will calm down soon. What is your opinion? I mean I have been more or less ok up to now, yes my lips were bright pink but they still had some skin on them and yes my eyes were strangely red but not like this. And what do you say to the recommendation to advance to 50mg/day by the 17th? I am very worried that in my present condition I shd not be going to a higher dosage. I weigh 55kg and would have thought 40mg/day was ok, though I do accept ppl my weight sometimes take much more.

Thanks kindly advise. Pls also advise if there is anything I can get in the pharmacy, that might help treat the total absence of skin on my lips. It is very uncomfortable. Is there a salve maybe burn victims use because normal lip lubricant is doing nothing to relieve the discomfort.

Thandi

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hi Thandi
My gut feeling would be to lower your dose again but I would not want to go against your dermatologists recommendation! One can treat with up to 1 mg/kg/day but not if the patient can't live with it...Please ask your dermatologist if you could stay on a lower dose even if it means that you may need to take it for longer?
My son used Carmex when he was on Roaccutane which helped a lot. Also ask your pharmacist for artificial tear drops/ointment to use. (e.g. Tears Naturale or Duratears)
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Cyberdoc | 2010-10-07

Hi Thandi
My gut feeling would be to lower your dose again but I would not want to go against your dermatologists recommendation! One can treat with up to 1 mg/kg/day but not if the patient can't live with it...Please ask your dermatologist if you could stay on a lower dose even if it means that you may need to take it for longer?
My son used Carmex when he was on Roaccutane which helped a lot. Also ask your pharmacist for artificial tear drops/ointment to use. (e.g. Tears Naturale or Duratears)
Dr Bets

Reply to Cyberdoc
Posted by: Cyberdoc | 2010-10-07

Hi Thandi
My gut feeling would be to lower your dose again but I would not want to go against your dermatologists recommendation! One can treat with up to 1 mg/kg/day but not if the patient can't live with it...Please ask your dermatologist if you could stay on a lower dose even if it means that you may need to take it for longer?
My son used Carmex when he was on Roaccutane which helped a lot. Also ask your pharmacist for artificial tear drops/ointment to use. (e.g. Tears Naturale or Duratears)
Dr Bets

Reply to Cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement